MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS
Catalog Number A1018
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mayfield swivel adaptor (a1018) was returned for evaluation: failure analysis - the inspection of the swivel adapter shows the threaded end of the torque screw on the base is damaged.The damaged screw must be replaced for the reassembly along with the worn retaining rings and the worn nylon washers.After reassembling the swivel adapter, a function test must be carried out.Root cause - the complaint is confirmed via inspection of the unit.The threaded end of the torque screw on the base was damaged, and the damaged screw needed replacement along with worn components.Additionally, this unit is beyond integra¿s 7 years recommended life cycle (manufactured 2013).The probable root cause is routine use and rough handling.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
This is 3 of 3 reports linked to mfg report numbers 3004608878-2025-00079 and 3004608878-2025-00080: a facility reported that once fixed, the mayfield swivel adaptor (a1018) was not stable.The problem was found on the patient under anesthesia, before the surgery.Since the patient could not give up this surgery, we minimized the movement of the headboard as much as possible, taking into account its imperfect stability for the entire duration of the surgery.There was no increased surgery time or patient injury.

Brand Name
MAYFIELD SWIVEL ADAPTOR
Common Device Name
SKULL PINS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21902065
Report Number3004608878-2025-00081
Device Sequence Number15635646
Product Code FWZ
UDI-Device Identifier10381780267515
UDI-Public10381780267515
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1018
Device Lot Number137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1108 MAYFIELD TRIAD SKULL CLAMP.; A2101 MAYFIELD ULTRA BASE UNIT.
Patient SexUnknown